joint pain in hands and feet since starting antibiotics

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lola11
New Member


Date Joined Feb 2012
Total Posts : 13
   Posted 3/22/2012 7:38 PM (GMT -6)   
Since starting the IV antibiotics three months ago I have joint pain and inflammation in my hands and feet that is getting worse and worse. I've heard two theories on this. Either its the toxins leaving my body through my joints or its a side effect of the antibiotics (which would not be a good thing) . Has anyone had this or know what it is? Will the pain and inflammation go away as I get better? The pain is pretty constant doesn't come and go. I don't think I'm herxing
Because its been three months and there's no cycle. I really appreciate any thoughts on this...thanks, lola

borderlyme
Forum Moderator


Date Joined Jul 2011
Total Posts : 1344
   Posted 3/22/2012 8:27 PM (GMT -6)   
Hi Lola - I see that you've only posted a couple of times, so first and foremost I'd like to welcome you to the forum!

As for the joint pain, it's most likely the toxins getting released. Sometimes our bodies get flooded with toxins - from bacterial die off, diet, environmental factors, etc. - faster than we can eliminate them, and it sounds like you're experiencing something to that effect.

I'd suggest taking a look at the "New to Lyme" thread - there's a lot of really helpful informationt there that should answer some of your questions, including information about ways to help your body detox, which a lot of members here find extremely helpful as far as alleviating the symptoms of Lyme and the symptoms of treatment.

Keep in mind that everyone has a different experience with herxing. Some people have cycles, and others - myself included - seem to have one continual herx in response to treatment, which may be due to a higher bacterial load or an innate disadvantage in regard to elimating toxins.

I know treating this stuff is rough - but the important thing is that you're getting the treatment you need so you can get better - and the pain and inflammation will get better! In the meantime, we're here to help you along the way!
Co-Moderator, Lyme Disease Forum

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 3963
   Posted 3/23/2012 7:53 AM (GMT -6)   
Nettle leaf powder can help detox the joints. I take 1/2 to 1 teaspoon daily and it helps me a lot with joint pain. Nettles are known to be good for gout, which is a type of arthritis caused by uric acid buildup in the joints. Apparently, the nettles removes the uric acid from the joints.
-Razzle

Chronic Lyme, Bart., Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut dysmotility & non-specific inflammation, Lupus, Osteoporosis, etc.; G-Tube
Meds: Flagyl, Domperidone, Claritin, Singulair, Andrographis & other herbs, homeopathy, supplements, etc.

mercuryb
Regular Member


Date Joined Feb 2012
Total Posts : 253
   Posted 3/23/2012 8:04 AM (GMT -6)   
i have been monitoring my foods lately and based upon some discussion here and on other forums have been thinking about my foods, particularly grains, as i believe I am having a yeast-fungus flare up with treating the virals

last night i had two slices of bread, it was a relatively healthy organic form of bread, but nonetheless it was a grain based bread-oats and flax

within 30 minutes my hands were aching, knee join s were feeling more achey, forearms were aching and my chest (lungs) was burning

so my point, is
A: since all abx i believe have a mold-fungus base and/or contribute to yeast in us (yeast=fungus) 
B: most of us have some form of mold-fungus-yeast and other complications that increase the liklihood of yeast (ie lowered immune, thyroid and wbc) 
C: i am getting complete body-joint ache from 2 pieces of bread, (which is a completely new symptom)

i would firmly believe these abx contribute to yeast-fungus and therefore joint pain. Plus if something is getting worse and worse as the treatment progresses, it would make sense that this (as Dear Martha would say)..."is not a good thing"
under fulll disclosure though, i am not a fan of abx as i do believe they are quite toxic to most of us in a long term and even short term basis given how us lymies have no or little defense against mold-fungus ( and thats what abx's are) and lyme
Bartonella just started treating, severe burning in legs; hands getting numb; eyes filmy and strained, diminished sight, significant neuro-cognitive problems.
living streams (Derma, Probiotics & Flora PM which i believe eliminated liver flukes) Did 5-6 MagVIt C IV's and this seems to have healed gut but created major detox)

Post Edited (mercuryb) : 3/23/2012 9:21:35 AM (GMT-6)


waverunner
Regular Member


Date Joined Feb 2012
Total Posts : 123
   Posted 3/25/2012 12:52 AM (GMT -6)   
If you are on one of the family of fluoroquinolone drugs like cipro, ciprofaxin, levaquin, texin, maxiquin, or one of the MANY other names of this drug you could feel side effects of it.

This link I am posting you are others to read.

Cipro or Ciproflaxin is still used to treat lymes and many other things. Terrible as there are safer antibiotics.

There is much litigation surrounding this drug due to side effects and the people it injures. It is notorious for causing tendon rupture and many times the onset of the side effects of this drug start with anxiety, insomnia, muscle, joint tendon pain etc. Central nervous system injury as well.

Please read here. I know 2 people injured from it. One cns injury and the other tendon rupture and they've had a few surgeries.

http://fqvictims.org/fqvictims/index.htm

** mods, would you consider "locking" info on fluoroquinilones so members know this can happen? It's much more prevalent with this class of drugs than many are aware.

plewis10
New Member


Date Joined Aug 2013
Total Posts : 2
   Posted 10/26/2013 10:31 PM (GMT -6)   
Hey Lola,

Just curios how this ended up for you? I have been on oral antibiotic therapy for 8 months. While many symptoms have resided, the joint pain/inflammation in my knees and feet has been worse since starting, and has not got any better. As with you, it is constant, and has no cycle. I have asked my LLMD if I should stop for couple months to see if things will become better and have been advised against this. Any input on the outcome of your situation would be greatly appreciated.

Thanks.
P

BarnGurl
Veteran Member


Date Joined Sep 2013
Total Posts : 1282
   Posted 10/27/2013 8:45 AM (GMT -6)   
I would say by three months you should be seeing some improvement. I would ask the doctor if you can switch to something that you can tolerate. I am not on IV but high dose abx and they helped me function within a month of taking them.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, July 29, 2014 11:57 PM (GMT -6)
There are a total of 2,182,725 posts in 242,756 threads.
View Active Threads


Who's Online
This forum has 153707 registered members. Please welcome our newest member, Scots.
359 Guest(s), 6 Registered Member(s) are currently online.  Details
naturalcurl, Scaredy Cat, crazyhazeynut, InTheShop, Mississippi Jane, Squirm


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer